Alert archive / Nevada / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 1998, 7:38 PM PDT for Clark County, Nevada. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 1998, 7:38 PM PDT (02:38 UTC)
- Expired
- Aug 14, 1998, 8:40 PM PDT
- In force
- 62 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:00 PM PDT | Thunderstorm Wind | North Las Vegas, NV | |
| Aug 14, 8:05 PM PDT | Thunderstorm Wind 57 | Las Vegas, NV | |
| Aug 14, 8:30 PM PDT | Thunderstorm Wind 63 | Apex, NV | |
| Aug 14, 8:35 PM PDT | Thunderstorm Wind | Mead Lake, NV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3136 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 150238 RRA SVRLAS NVC003-150340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 738 PM PDT FRI AUG 14 1998 * SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 840 PM PDT * SOME LOCATIONS AFFECTED LAS VEGAS NORTH LAS VEGAS HENDERSON * AT 730 PM PDT...RADAR INDICATED THUNDERSTORMS MOVING INTO THE LAS VEGAS VALLEY FROM THE NORTHWEST. OUTFLOW FROM THE"SE THUNDERSTORMS IS EXPECTED TO PRODUCE STRONG DAMAGING WINDS WITH LOCAL GUSTS IN EXCESS OF 60 MPH. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:00 AM PDT, 10 hours 38 minutes earlier.
Area forecast discussion, Aug 14, 9:00 AM PDT, 10 hours 38 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT FRI AUG 14 1998 SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER CENTRAL NEVADA WILL DRIFT SOUTHEAST TO NORTHERN ARIZONA BY SATURDAY AS A PACIFIC TROUGH MOVES TO THE WEST COAST. MOIST UNSTABLE AIR WILL CONTINUE TO FUEL AFTERNOON AND EVENING THUNDERSTORMS OVER PARTS OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND EASTERN CALIFORNIA THROUGH SATURDAY. DISCUSSION...EARLY MORNING THUNDERSTORMS SHOULD STABALIZE COLORADO VALLEY AROUND NEEDLES-LAKE HAVASU CITY A BIT AND SATELLITE SUGGESTS SOMEWHAT DRIER AIR FOLLOWING IN FROM THE NE ACROSS MOHAVE COUNTY. HAVE UPDATED FOR A LITTLE LESS ACTIVITY AT LEAST SW MOHAVE AND ERN SAN BERNARDINO COUNTIES. SATELLITE SHOWS UPPER HIGH CENTERED OVER ESMERALDA COUNTY WITH E-SE FLOW THROUGH ESMERALDA-CENTRAL NYE-INYO COUNTIES. NEW ETA ALSO FORECASTS THIS AREA A BIT MORE UNSTABLE WITH HINT OF HIGH LEVEL DIVERGENCE. AND SATELLITE ALSO IDENTIFIES FAIR AMOUNT MID LEVEL MOISTURE...WITH POSSIBLE WEAK CONVERGENCE LINE DROPPING S-SW THROUGH ESMERALDA-CENTRAL NYE COUNTIES. MODIFIED DRA SOUNDING GIVES OVER 1000 J/KG AND INVERTED V SOUNDING. ALTHO WINDEX NOT INDICATING MUCH UNTIL CENTRAL CALIFORNIA...BELIEVE WITH VERY STEEP LOW LEVEL LAPSE RATE THERE WILL STILL BE MICROBURST THREAT THIS AREA. HAVE UPDATED FOR HIGHER THUNDERSTORM COVERAGE AND RISK OF 50 MPH WIND GUSTS THIS AREA AS WELL. FEW CHANGES OTHER AREAS. FOCUS THIS AFTERNOON WILL BE SHIFTING OF RIDGE AXIS TO THE S-SE AND POSSIBLE DRYING NW ZONES INTO WEEKEND. LAS -01. MCQUEEN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:48 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 72 min |
| Aug 15, 4:36 PM PDT | Flash Flood Warning | VEF | Clark | 119 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.